MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STRETCH VL; TUBE, DRAINAGE, SUPRAPUBIC

BOSTON SCIENTIFIC CORPORATION STRETCH VL; TUBE, DRAINAGE, SUPRAPUBIC
Model Number M006185156010
Medical Device Problem Codes Calcified (1077); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block h6: imdrf device code a040501 captures the reportable event of stent calcified.Imdrf device code a150207 captures the reportable event of stent difficult to remove.Imdrf impact code f23 captures the reportable event of unexpected medical intervention.
 
Event or Problem Description
It was reported to boston scientific corporation that a stretch vl ureteral stent was used during a ureteroscopic lithotripsy with cystoscope procedure in the ureter on (b)(6) 2023.During routine follow-up, a planned stent removal procedure was performed on (b)(6) 2023.During this procedure, the physician found encrustation on the stent, and the stent could not be removed with a cystoscope.The physician had to use a laser for stone removal and to break up the encrustation on the stent in order for the stent to be removed.The procedure was completed, and the stent was successfully removed.Another stent was not placed during the procedure.There were no patient complications reported as a result of this event.A media of the complaint device was provided showing the calcified stent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block h6: imdrf device code a040501 captures the reportable event of stent calcified.Imdrf device code a150207 captures the reportable event of stent difficult to remove.Imdrf impact code f23 captures the reportable event of unexpected medical intervention.Block h10: the stretch vl ureteral stent was not returned, however, 1 photo and 3 videos were provided, and it was observed that residues were along the stent.It is unable to determine if it was a cause of infection or calcification.No other problems were observed.The reported event was not confirmed.Based on all the information provided, most likely, some operational factors, handling/manipulation with an excess of force could have contributed to the failure.Additionally, without proper evaluation of the device, it remains unknown what the most probable cause could have contributed to the event.Therefore, cause not establish is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this reveled that no anomalies or deviations related to the event occurred during manufacturing.H3 other text : media analysis.

Brand Name
STRETCH VL
Common Device Name
TUBE, DRAINAGE, SUPRAPUBIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17211206
Report Number3005099803-2023-03476
Device Sequence Number15014867
Product Code FAD
UDI-Device Identifier08714729160816
UDI-Public08714729160816
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K944290
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2026
Device Model NumberM006185156010
Device Catalogue Number185-156-01
Device Lot Number0030208032
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer07/03/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient RaceAsian